Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 10, 2018, 7:01 PM CST for Vernon Parish, Louisiana. It took effect at Feb 11, 2018, 10:48 AM CST. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2018, 7:01 PM CST (01:01 UTC)
- In effect from
- Feb 11, 2018, 10:48 AM CST
- Expired
- Feb 13, 2018, 4:48 PM CST
- In force
- 54 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 46 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Anacoco near Rosepine (RPIL1). The gauge peaked at 16.47 ft at Feb 12, 2018, 8:00 AM CST.
- Action stage
- 17 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08028000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
684 WGUS44 KLCH 110101 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Lake Charles La 701 PM CST Sat Feb 10 2018 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana...Texas... Bayou Anacoco Near Rosepine Pine Island Bayou Near Sour Lake LAC115-111501- /O.NEW.KLCH.FL.W.0009.180211T1648Z-180213T2248Z/ /RPIL1.1.ER.180211T1648Z.180212T1200Z.180213T1048Z.NO/ 701 PM CST Sat Feb 10 2018 The National Weather Service in Lake Charles has issued a * Flood Warning for the Bayou Anacoco Near Rosepine. * from Sunday morning to Tuesday afternoon...or until the warning is cancelled. * At 6:45 PM Saturday the stage was 11.7 feet. * Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...rise above flood stage by tomorrow late morning and continue to rise to near 19.5 feet by Monday morning. the river will fall below flood stage by Tuesday morning. * Impact...At stages near 20.0 feet...Hawks Road near the gauge becomes flooded. * Impact...At stages near 17.0 feet...Minor flooding of agricultural and forested areas near the bayou will occur. && LAT...LON 3103 9327 3088 9333 3083 9358 3091 9356 3109 9341 $$ TXC199-245-111500- /O.NEW.KLCH.FL.W.0010.180211T0800Z-180214T0447Z/ /SOLT2.1.ER.180211T0800Z.180212T0600Z.180213T1647Z.NO/ 701 PM CST Sat Feb 10 2018 The National Weather Service in Lake Charles has issued a * Flood Warning for the Pine Island Bayou Near Sour Lake. * from late tonight to Tuesday evening...or until the warning is cancelled. * At 6:45 PM Saturday the stage was 24.4 feet. * Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...rise above flood stage by after midnight tomorrow and continue to rise to near 26.4 feet by early Monday morning. the river will fall below flood stage by late Tuesday morning. * Impact...At stages near 25.0 feet...Water inundates roads in lowland areas near the river. Low spots on Old Sour Lake Road are under water. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$
1 follow-up statement
165
WGUS84 KLCH 120141
FLSLCH
Flood Statement
National Weather Service Lake Charles La
741 PM CST Sun Feb 11 2018
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Bayou Anacoco Near Rosepine
...The Flood Warning continues for the following rivers in
Louisiana...Texas...
Bayou Des Cannes Near Eunice
Calcasieu River Near Kinder
Calcasieu River Near Salt Water Barrier
Mermentau River Near Mermentau
Pine Island Bayou Near Sour Lake
...The Flood Warning continues for the following rivers in
Louisiana..
Bundick Creek At Bundick Lake
Whisky Chitto Creek Near Mittie
Calcasieu River Near Glenmora
Calcasieu River Near Oberlin
Calcasieu River At Old Town Bay
LAC001-039-097-121541-
/O.EXT.KLCH.FL.W.0011.000000T0000Z-180213T1930Z/
/BDCL1.1.ER.180211T1040Z.180212T0600Z.180213T1330Z.UU/
741 PM CST Sun Feb 11 2018
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
The Bayou Des Cannes Near Eunice.
* until Tuesday afternoon...or until the warning is cancelled.
* At 7:00 PM Sunday the stage was 16.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river will continue rising to near 17.0 feet by
after midnight tomorrow. The river will fall below flood stage
Tuesday morning.
* Impact...At stages near 16.0 feet...Minor flooding begins along
the bayou with a few structures right along the bayou threatened.
&&
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
3045 9257
$$
LAC011-121541-
/O.CON.KLCH.FL.W.0013.000000T0000Z-180216T0600Z/
/BKDL1.1.ER.180211T1521Z.180213T0000Z.180216T0000Z.NO/
741 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Bundick Creek At Bundick Lake.
* until late Thursday night...or until the warning is cancelled.
* At 6:45 PM Sunday the stage was 97.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 97.0 feet.
* Forecast...The river will continue rising to near 97.5 feet by
early Tuesday morning. The river will fall below flood stage
Thursday evening.
* Impact...At stages near 97.0 feet...Minor flooding begins around
the lake, especially the north end of the lake.
&&
LAT...LON 3082 9324 3080 9317 3080 9313 3062 9293
3057 9295 3065 9305
$$
LAC003-121541-
/O.CON.KLCH.FL.W.0014.180214T1200Z-180215T1200Z/
/MTTL1.1.ER.180214T1200Z.180214T1200Z.180215T0000Z.NO/
741 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Whisky Chitto Creek Near Mittie.
* from Wednesday morning to Thursday morning...or until the warning
is cancelled.
* At 7:15 PM Sunday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage
Wednesday morning.
* Impact...At stages near 15.0 feet...Minor lowland flooding near
the creek will occur.
&&
LAT...LON 3074 9284 3059 9287 3049 9285 3047 9294
3061 9299 3075 9294
$$
LAC079-121540-
/O.CON.KLCH.FL.W.0006.000000T0000Z-000000T0000Z/
/GLML1.1.ER.180211T0037Z.180214T0000Z.000000T0000Z.NO/
741 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Calcasieu River Near Glenmora.
* until further notice...or until the warning is cancelled.
* At 6:45 PM Sunday the stage was 13.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by
Tuesday evening then begin falling.
* Impact...At stages near 14.0 feet...Some roads upstream from
Glenmora, including Strothers Crossing Road near the community of
Calcasieu and Price Crossing Road near Hineston have two to three
feet of water over the road and are subject to being closed.
Flooding of forested areas near the river will also occur.
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279
$$
LAC003-121540-
/O.CON.KLCH.FL.W.0015.000000T0000Z-000000T0000Z/
/OBCL1.1.ER.180211T1730Z.180213T0000Z.000000T0000Z.NO/
741 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Calcasieu River Near Oberlin.
* until further notice...or until the warning is cancelled.
* At 7:00 PM Sunday the stage was 13.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by
tomorrow evening then begin falling.
* Impact...At stages near 13.0 feet...Minor lowland flooding near
the river will occur.
&&
LAT...LON 3078 9267 3058 9277 3058 9289 3071 9283 3077 9273
$$
LAC003-053-121540-
/O.EXT.KLCH.FL.W.0016.180213T1200Z-180215T0000Z/
/KDRL1.1.ER.180213T1200Z.180213T1200Z.180214T1200Z.NO/
741 PM CST Sun Feb 11 2018
...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
The Calcasieu River Near Kinder.
* from Tuesday morning to Wednesday evening...or until the warning is
cancelled.
* At 7:00 PM Sunday the stage was 14.1 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to rise to near flood stage
Tuesday morning.
* Impact...At stages near 16.0 feet...Flooding of wooded areas near
the river will occur.
&&
LAT...LON 3059 9277 3045 9293 3033 9309 3035 9318 3058 9290
$$
LAC019-121540-
/O.CON.KLCH.FL.W.0008.000000T0000Z-000000T0000Z/
/OTBL1.1.ER.000000T0000Z.180214T0600Z.000000T0000Z.NO/
741 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* until further notice...or until the warning is cancelled.
* Minor Flood is forecast
* Flood stage is 4.0 feet.
* Forecast...The river is expected to crest at 4.6 feet on Wednesday evening.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
&&
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329
$$
LAC019-121540-
/O.EXT.KLCH.FL.W.0012.000000T0000Z-180217T0300Z/
/LCHL1.1.ER.180212T0507Z.180214T0600Z.180216T1500Z.NO/
741 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Calcasieu River Near Salt Water Barrier.
* until Friday evening...or until the warning is cancelled.
* At 6:00 PM Sunday the stage was 2.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise above flood stage around
midnight this evening.
* Impact...At stages near 4.0 feet...Minor marshland flooding
occurs. Flooding also begins on River Road in north Lake Charles.
&&
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332
$$
LAC001-053-113-121540-
/O.EXT.KLCH.FL.W.0017.180213T1200Z-180216T1200Z/
/MRML1.1.ER.180213T1200Z.180213T1200Z.180216T0000Z.NO/
741 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Mermentau River Near Mermentau.
* from Tuesday morning to Friday morning...or until the warning is
cancelled.
* At 7:15 PM Sunday the stage was 3.5 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage
Tuesday morning.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
river will occur.
&&
LAT...LON 3024 9255 3019 9254 3004 9260 3004 9276 3025 9266
$$
TXC199-245-121540-
/O.EXT.KLCH.FL.W.0010.000000T0000Z-180213T0000Z/
/SOLT2.1.ER.000000T0000Z.180212T0600Z.180212T1200Z.NO/
741 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Pine Island Bayou Near Sour Lake.
* until Monday evening...or until the warning is cancelled.
* At 6:45 PM Sunday the stage was 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* The river is expected to rise to 25.1 feet by midnight
this evening.
* Impact...At stages near 25.0 feet...Water inundates roads in
lowland areas near the river. Low spots on Old Sour Lake Road are
under water.
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445
$$
LAC115-120211-
/O.CAN.KLCH.FL.W.0009.000000T0000Z-180213T2248Z/
/RPIL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
741 PM CST Sun Feb 11 2018
The Flood Warning is cancelled for
The Bayou Anacoco Near Rosepine.
* At 6:45 PM Sunday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
&&
LAT...LON 3103 9327 3088 9333 3083 9358 3091 9356 3109 9341
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:41 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 10, 5:41 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
541 PM CST Sat Feb 10 2018
.AVIATION...Fog and low ceilings within IFR/LIFR will prevail
overnight, while rains gradually diminish from west to east with
the passage of a cold front.
&&
.PREV DISCUSSION... /issued 451 PM CST Sat Feb 10 2018/
DISCUSSION...
Rains continue to fall across southern Louisiana... southeast
Texas and the coastal waters ahead of a cold front that is
projected into the coastal waters after sunrise. Rainfall totals
today are averaging around two to three inches with two to four
additional inches possible... as a result a Flash Flood Watch has
been posted tonight. Temperatures to moderate during the overnight
hours. The cold front will push colder temperatures into the
region by the late morning hours. As a result daytime highs are
not projected to climb out of the low 60s. LFT will see daytime
highs in the upper 60s prior to frontal passage then begin to drop
slowly through the day.
Rains will continue tomorrow although totals will average less
than .10 of an inch. Enough dry becomes established on Monday with
pops continuing to drop. Looks like midweek will see afternoon temps
in the mid 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 55 52 43 52 / 60 50 40 20
LCH 59 61 48 56 / 80 50 40 20
LFT 63 67 50 57 / 80 70 50 30
BPT 56 56 46 57 / 70 50 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 5 AM CST Sunday for LAZ028-029-031>033-
041>045-052>055-073-074.
TX...None.
GM...None.
&&
AVIATION...23Hazardous weather outlook, Feb 10, 4:00 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 400 PM CST Sat Feb 10 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 112200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 400 PM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Flash Flood watch for portions of southern Louisiana. Rains continue to train across southern Louisiana this afternoon. Radar is indicating one to three inches has fallen. With the ground completely saturated additional rains will run off into low lying areas and bayous. An additional two to four will be possible through sunrise on Sunday. A cold front around sunrise tomorrow will finally drive the rains off to the east. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rains ending on Monday. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-112200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 400 PM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Areas of sea fog will reduce visibility to one mile and result in navigating hazardous tonight. Chances for showers and thunderstorms over the coastal waters will continue through tonight. Some storms will be capable of producing gusty winds and cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to strong offshore flow is expected to develop in the wake of a cold front Sunday. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 8:04 PM CST | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 55 hr |
| Feb 10, 8:04 PM CST | River Flood Warning | LCH | Calcasieu | 63 hr |
| Feb 11, 12:17 AM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Feb 11, 3:43 AM CST | Small Craft Advisory | LCH | 32 hr | |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Beauregard | 5 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Allen | 4 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Allen | 8 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Allen, Jefferson Davis | 6 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 25 hr |
Nearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.